CSN Login
Members Online: 3

On Avastin

whiterose
Posts: 89
Joined: Jan 2012

So, I've had two treatments now with Avastin, 15 mg. (per kilogram of body weight) every three weeks. Haven't had any side effects, except my body is a little achy (knees, hips, shoulders). Sometimes it's difficult to pull a shirt over my head. However, my onc. said that was due more to the effects of Taxol (my treatments with carbo/taxol stopped about 6 weeks ago), and could take as long as 9 months to go away. Interesting. I thought it was the Avastin that was supposed to make your joints ache.....

LoveButterflies's picture
LoveButterflies
Posts: 73
Joined: Feb 2012

I'm currently on avastin also and I have the exact same joint pains. I do think it's from the avastin, not the taxol. My shoulders hurt also when I'm getting undressed. I do know the bad neuropathy in my hands is from the taxol. I really hope that goes away. The numbness and pain are terrible.

Hope you're feeling better soon. Hang in there.

Carmen

mom2greatkids's picture
mom2greatkids
Posts: 512
Joined: Jun 2011

I took Avastin along with my first line chemo last summer. I am currently on Avastin for maintenance every 3 weeks for a year. I have joint pain as well. It has especially effected my knees. Hope you feel better soon.

Carla

artist49
Posts: 43
Joined: Oct 2011

I have been on avastin every three weeks since December 2010 and will continue with it un til I have a recurrance or its side effects become intolerable. I'm on a clinical trial at Sloan in NYC and have experienced many avastin side effects during this time. By the way my diagnosis is UPSC which closely resembles OVCA.
The joint pains come and go and have been in my knees but are currently in my left shoulder. Exercise in a swimming pool virtually eliminated the knee pain and I highly recommend this. Rotating your shoulder seems to help the shoulder ache and some foods that seemed to help are cherries (sour maybe sweet also) and ground flaxseed.
I had severe diarrea last spring and summer and a daily dose of the probiotic culturelle
really solved that. Avastin is known to cause diarrea.

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

It is the Avastin I have bloged about it and have read blogs about it and I fully believe it is the Avastin. Have you tried claritin one 10mg a day it does help I have also started solaraze gel 3% I rub it on my shoulders knees neck and the neck pain is the worst so jump on this before it gets to bad. See if you can get with a pain doctor who deals with cancer patients only that has helpped me. I have been off the Avastin for two months and still dealing with the pain. But we are all different and the pain hit me more than most but I still think what you are feeling is the Avstin.

Love, Hugs, and Prayers
Anne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network